Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 402, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 1, 2003, 11:56 PM CDT for Pike County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2003, 11:56 PM CDT (04:56 UTC)
- Expired
- Aug 2, 2003, 12:35 AM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pike County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:44 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 1, 10:44 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1044 PM CDT FRI AUG 1 2003 UPDATED ZONES TO REMOVE SEVERE THUNDERSTORM WATCH WORDING. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH AND WEST. THE STRONGEST STORMS ARE IN THE WEST AND WILL CONTINUE MOVING SOUTHEAST. WILL LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTH AND WEST TONIGHT WITH A SLIGHT CHANCE ELSEWHERE. .LZK...NONE. 51
Hazardous weather outlook, Aug 1, 11:45 PM CDT, 11 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...ACROSS AN AREA ALONG AND NORTH OF A LINE FROM MENA...TO LITTLE ROCK...TO BRINKLEY. ANOTHER AREA OF THUNDERSTORMS MAY SLIDE SOUTHEASTWARD INTO ARKANSAS DURING THE LATE NIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CLUSTERS OF STORMS MAY STILL AFFECT MUCH OF THE AREA SATURDAY MORNING...BEFORE WEAKENING SATURDAY AFTERNOON. STORMS ASSOCIATED WITH THESE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE TONIGHT UNTIL ABOUT MID-AFTERNOON SATURDAY. 28
In the hours before
Special weather statement, Aug 1, 9:46 PM CDT, 2 hours 10 minutes before
ARZ003>007-012>015-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 946 PM CDT FRI AUG 1 2003 ...PART OF NORTHERN ARKANSAS CLEARED FROM SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES IN NORTHERN ARKANSAS HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH... BOONE...MARION...BAXTER...FULTON...SHARP...NEWTON...SEARCY... STONE...AND IZARD. THE STRONGEST THUNDERSTORMS HAVE ALREADY PASSED THROUGH THESE COUNTIES...SO THE THREAT OF SEVERE WEATHER HAS ENDED. THE SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... JOHNSON...POPE...VAN BUREN...CLEBURNE...INDEPENDENCE... JACKSON...LOGAN...CONWAY...FAULKNER...WHITE...AND WOODRUFF. 28
Special weather statement, Aug 1, 10:25 PM CDT, 1 hour 31 minutes before
ARZ016-021>025-030>034-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1025 PM CDT FRI AUG 1 2003 SEVERE THUNDERSTORM WATCH NUMNBER 828 THAT WAS ISSUED EARLIER TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTHERN AND WESTERN ARKANSAS THROUGH AT LEAST MIDNIGHT. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Aug 1, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Aug 2, 4:09 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion | 76 min |
| Aug 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 58 min |
| Aug 2, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Aug 2, 5:27 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Aug 2, 6:24 AM CDT | Flash Flood Warning | LZK | Boone | 2 hr |
| Aug 2, 7:46 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Aug 2, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Aug 2, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Aug 2, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.